Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 42, NWS Melbourne, FL

June 8, 2019Okeechobee County, Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 8, 2019, 1:46 PM EDT for Okeechobee County, Saint Lucie County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2019, 1:46 PM EDT (17:46 UTC)
Expired
Jun 8, 2019, 2:04 PM EDT
In force
18 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Okeechobee County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 102 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1184 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

277 
WUUS52 KMLB 081746
SVRMLB
FLC093-111-081830-
/O.NEW.KMLB.SV.W.0042.190608T1746Z-190608T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
146 PM EDT Sat Jun 8 2019

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southwestern St. Lucie County in east central Florida...
  Southeastern Okeechobee County in east central Florida...

* Until 230 PM EDT.

* At 146 PM EDT, a severe thunderstorm was located near Okeechobee,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek and
  Okee Tantie Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2717 8088 2716 8089 2717 8091 2719 8091
      2720 8094 2722 8095 2722 8097 2725 8099
      2746 8075 2727 8054 2720 8064 2721 8068
      2718 8068 2716 8071 2721 8079 2721 8081
      2719 8084 2714 8087
TIME...MOT...LOC 1746Z 225DEG 9KT 2720 8084 

HAIL...<.75IN
WIND...60MPH
 
$$

Johnson
1 follow-up statement
299 
WWUS52 KMLB 081804
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
204 PM EDT Sat Jun 8 2019

FLC093-111-081814-
/O.CAN.KMLB.SV.W.0042.000000T0000Z-190608T1830Z/
St. Lucie FL-Okeechobee FL-
204 PM EDT Sat Jun 8 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. LUCIE AND
SOUTHEASTERN OKEECHOBEE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 2717 8088 2716 8089 2717 8091 2719 8091
      2720 8094 2722 8095 2722 8097 2725 8099
      2746 8075 2727 8054 2720 8064 2721 8068
      2718 8068 2716 8071 2721 8079 2721 8081
      2719 8084 2714 8087
TIME...MOT...LOC 1758Z 225DEG 9KT 2723 8080 

$$

Johnson

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:28 AM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 8, 10:28 AM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1028 AM EDT Sat Jun 8 2019

.DISCUSSION...
Area of light rain left over from early morning convection has
moved into Lake County and through the I-4 corridor this morning.
This rainfall and cloud cover will limit overall instability
across the northern half of east central Florida this morning, but
additional showers and storms over the eastern Gulf moving
onshore and eastward north of Tampa may continue to keep rain
chances high into the afternoon across this area. Farther south
across the interior additional showers and storms should develop
where daytime heating will be maximized and will shift east toward
the coast. Enhanced convection and isolated stronger storms will
be possible toward Brevard County and the Treasure Coast where
boundary interactions are most likely with the stalled east coast
sea breeze. Rain chances remain high around 70-80 percent today,
with highs this afternoon reaching the upper 80s to low 90s.

&&

.AVIATION...Area of light rain moving through Lake County and I-4
corridor this morning will produce tempo MVFR conditions, with
any isolated storms producing localized IFR conditions. Greatest
coverage of showers and storms may then shift southward into the
afternoon where less cloud cover and greater daytime instability
will reside. Tempo IFR/MVFR conditions will occur with increasing
convection that develops over the interior and heads toward the
coast and offshore into late afternoon.

&&

.MARINE...SW winds around 5-10 knots will become more southerly
into the afternoon increasing to around 10 knots, with seas 1-3
feet. Main concern into the afternoon will be high coverage of
showers and storms pushing offshore, producing frequent lightning
strikes and gusty winds. Boaters should ensure they can make safe
harbour if venturing over the open Atlantic or larger inland
lakes.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  90  74  87  73 /  70  50  80  30
MCO  92  75  88  75 /  70  50  80  30
MLB  91  74  87  75 /  80  40  80  40
VRB  91  74  89  72 /  80  40  80  50
LEE  89  76  86  75 /  80  50  80  30
SFB  92  75  88  74 /  80  50  80  30
ORL  92  76  88  75 /  70  50  80  30
FPR  92  72  89  72 /  80  40  80  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Johnson
Hazardous weather outlook, Jun 8, 11:25 AM EDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1125 AM EDT Sat Jun 8 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-090200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1125 AM EDT Sat Jun 8 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Numerous showers and embedded lightning storms are forecast to move
from west to east across central Florida this afternoon. Abundant
moisture and instability will favor development of storms across
the entire area, especially from the Orlando area southward and
toward Brevard County and the Treasure Coast through late
afternoon.

Storms moving toward the east around 15 to 20 mph will be capable
of producing periods of heavy rain up to two inches per hour,
gusty winds up to 40 mph, and frequent lightning strikes. Always
move indoors when thunder is heard or lightning observed. Motorists
should always slow down and use low beam headlights in heavier
showers.

.MARINE THUNDERSTORM GUST IMPACT...
Numerous showers and storms will develop and move eastward around
15 knots across inland lakes and toward the east coast and
offshore this afternoon. Any stronger storms will have the
potential to produce wind gusts in excess of 35 knots, especially
as storms push offshore the east central Florida coast. Boaters
should ensure they can make safe harbour if venturing over the
open Atlantic or larger inland lakes.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Higher rain chances, along with the possibility of localized
minor flooding will be present daily through most of next week.
Showers and thunderstorms are expected with the associated threats
of lighting and brief gusty winds mainly in the afternoon.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

Pendergrast/Weitlich

In the hours before

Special weather statement, Jun 8, 1:36 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
136 PM EDT Sat Jun 8 2019

FLZ058-059-064-081830-
St. Lucie FL-Okeechobee FL-Martin FL-
136 PM EDT Sat Jun 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND WESTERN MARTIN COUNTIES UNTIL 230 PM
EDT...

At 134 PM EDT, Doppler radar was tracking a strong developing
cluster of thunderstorms leaving Lake Okeechobee, moving northeast
at 20 mph.

Winds in excess of 40 mph will be possible with this cluster of
storms.

Locations impacted include...
Treasure Island, Indiantown, Okeechobee, Four Seasons Estates and
Tradition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2698 8062 2711 8066 2716 8071 2721 8079
      2720 8083 2716 8086 2728 8099 2746 8080
      2738 8052 2716 8035 2697 8034 2696 8059
TIME...MOT...LOC 1734Z 225DEG 9KT 2705 8076

Johnson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:16 PM EDTSpecial Marine WarningMLB59 min
Jun 8, 1:36 PM EDTSpecial Weather StatementMLBMartin54 min
Jun 8, 2:47 PM EDTSpecial Weather StatementMLBIndian River43 min
Jun 8, 3:00 PM EDTSpecial Marine WarningMLB90 min
Jun 8, 3:01 PM EDTSpecial Weather StatementMLBMartin29 min
Jun 8, 3:26 PM EDTSpecial Marine WarningMLB2 hr
Jun 8, 3:34 PM EDTSpecial Weather StatementMLBSaint Lucie56 min
Jun 8, 4:05 PM EDTSpecial Marine WarningMLB115 min
Jun 8, 4:17 PM EDTSpecial Weather StatementMLBBrevard58 min
Jun 8, 4:22 PM EDTSpecial Weather StatementMLBOsceola53 min
Jun 8, 5:38 PM EDTSpecial Weather StatementMLBSeminole52 min
Jun 8, 5:47 PM EDTSpecial Weather StatementMLBBrevard43 min
Jun 8, 5:50 PM EDTSpecial Marine WarningMLB3 hr
Jun 8, 6:06 PM EDTSpecial Weather StatementMLBSeminole39 min
Jun 8, 6:17 PM EDTAreal Flood AdvisoryMLBBrevard118 min
Jun 8, 6:22 PM EDTSpecial Weather StatementMLBOrange38 min
Jun 8, 6:42 PM EDTSpecial Weather StatementMLBSeminole63 min
Jun 8, 7:17 PM EDTSpecial Weather StatementMLBLake43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.